When I found out that soy gives me vertigo, I was overjoyed because I knew why I was suffering and I knew how to avoid it. But then occasionally I still get vertigo. What’s up with that?
Some of these attacks I can explain because I’ve eaten a food product that probably had soy in it, even though soy was not an ingredient listed on the package. These items say “. . . made in a factory that also produces soy products . . . ” or something similar. OK, that makes sense. Produced on the same assembly line so the equipment may be contaminated with soy. Or there was soy in the air. I don’t know. I have no idea just how much soy is necessary to set off my vertigo. Apparently not too much.
But then there are vertigo attacks for which I can determine no soy contamination. What caused these? Some other allergen probably, and I’m in the process of trying to determine what that is. My candidates are my chewable allergen-free vitamin pills, dairy products, and nuts.
How do I plan to determine which of these three items is the culprit?
Step 1: Cut out all possible foods causing vertigo until I am living on just a few items. For me that is some gluten-free cereal, almond milk, gluten-free bread, Boar’s Head lightly-browned turkey, Coca-Cola (thank God Coke doesn’t have soy in it!), applesauce, baked potato with no butter. No vitamin pills. Nothing else. I could have a lot of veges and fruits I suppose, but I’ve got some other GI problems that preclude a lot of those. Anyway, the point is that I get down to the basics where I’m OK.
Step 2: Stay on that minimal diet for a couple weeks, hopefully experiencing no vertigo attacks. If I have a vertigo attack, I have to go back to square one and cut out something else.
Step 3: For one week add just one item to the minimal diet and see if I get vertigo. This week it was my supposedly allergen-free vitamin pills. Well, I haven’t had any vertigo this week, so I guess they’re all right.
Step 4: Next week try adding some other suspected item to the minimal diet and see what happens.
You get the idea. I’ll let you know what happens . . .
Posted under Causes, Treatment
This post was written by admin on August 10, 2013